MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT; CATHETER, CONDUCTION, ANESTHET

ARROW INTERNATIONAL INC. EPIDURAL CATHETERIZATION KIT; CATHETER, CONDUCTION, ANESTHET
Model Number IPN919184
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Event or Problem Description
Doctor placed epidural and the catheter would not flush without a lot of pressure.He had to replace the epidural and the next catheter worked fine.
 
Additional Manufacturer Narrative
(b)(4), a device history record review could not be performed as no lot number was provided by the customer.The customer reported the catheter would not flush.The customer returned one 3ml luer-lock injection syringe, one snaplock assembly, and one epidural catheter.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter revealed the catheter appears used.Biological material can be seen between the inner coils especially at the distal end.No other defects or anomalies were observed.A functional flow test was performed on the returned sample per amrq-000017 section 7.8; rev.8.The returned epidural catheter was inserted from the proximal end into the returned snaplock assembly until it bottomed out and the snaplock assembly was closed.The components were confirmed to be secured by tugging gently.The snaplock assembly was connected to the lab leak tester (b)(4) and the pressure was increased to 10 psi to establish flow.Water could be seen immediately exiting the distal end of the catheter.The flow rate was measured at 7.0ml/min (stopwatch: (b)(4)), which is within the specification of 1ml/min minimum.No blockages were found.A corrective action is not required at this time as there were no functional issues found with the returned sample.The reported complaint of the catheter not flushing could not be confirmed based on the sample received.A device history record review could not be performed as no lot number was provided by the customer.The returned components passed a functional flow test and met flow rate specifications.There were no functional issues found with the returned sample.No further action is required at this time.
 
Event or Problem Description

Brand Name
EPIDURAL CATHETERIZATION KIT
Common Device Name
CATHETER, CONDUCTION, ANESTHET
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12019276
Report Number1036844-2021-00110
Device Sequence Number4339378
Product Code BSO
UDI-Device Identifier10801902182521
UDI-Public10801902182521
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN919184
Device Catalogue NumberASK-05503-BWB1
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer07/19/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1